|Acclimating to New Cocktail
Oct 9, 2001
Dear Doctors: I started a new cocktail one week ago. It is amprenavir (1200 mg./day), norvir (400 mg./day), d4T (80 mg./day), and abacavir (600 mg./day). I am experiencing substantial nausea, some weakness in my legs, some loss of appetite, and I generally feel yucky. This is the third cocktail I've been on in the last 5+ years - and I never had this much trouble with the first two. I was wondering how long I might expect to get acclimated to this one. When I began, I took all my meds in two doses each day (one dose at breakfast, one at dinner). Just yesterday, on my doctor's advice, I started taking the protease inhibitors with breakfast and dinner and taking the d4T and abacavir with lunch and at bedtime. That way, it's not such a wallop to my system twice a day. Any encouragement you can offer would be appreciated. I really hope to be able to tolerate this cocktail, as my resistance test shows it is one of the few options I have left. Thank you in advance for your time and consideration.
| Response from Dr. Boyle
The "yucky" feeling that you are having may be related to medication adjustment or to other causes. You should be evaluated by your doctor regarding any lab abnormalities and should be carefully evaluated and monitored for abacavir (Ziagen) hypersensitivity, which can present with symptoms such as you are describing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- Cephalexin Cure Chlamydia
- Will Chlamydia Show Up On A Blood Test?
- Can A Strep Test Be Positive For Hiv?
- Can Hiv Be Transmitted In Mascara For Your Eyes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.